| Model Number |
CRPLUS |
| Medical Device Problem Codes |
Failure to Power Up (1476); Power Problem (3010)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
09/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The customer received a replacement device.Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
Event or Problem Description
The customer contacted physio-control to report that the device was showing two icons (attention and charge-pak).There was no report of patient use associated with the reported event.Upon evaluation of the customer's device, physio observed that the device was showing all three icons (attention, charge-pak and service wrench).With all three icons illuminated, the device may not have sufficient power available to deliver effective defibrillation therapy to a patient, if it was needed.Additionally, the device would not power on when prompted, which would also cause the device to be unable to deliver defibrillation therapy to a patient, if it was needed.
Additional Manufacturer Narrative
Upon evaluation of the customer's device, physio observed that the device was showing all three icons (attention, charge-pak and service wrench).Additionally, the device would not power on when prompted, so the reported event was verified.The device was powered on with an external power supply and did successfully charge and shock.During an internal inspection, it was observed that the integrated component, designator u4 on the digital pcb assembly had process residue that resulted in 124 madc off current that drained the hybrid layer capacitor (hlc) batteries prematurely.Physio determined that the cause of the reported issue was that the device had an excessive amount of on-time which depleted the internal hybrid layer capacitor (hlc) batteries and prevented the device from remaining powered on to charge and shock.The device has been archived by stryker.
Event or Problem Description